Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 135, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 9, 2009, 8:03 AM CDT for Dakota County, Dixon County, Nebraska; Union County, South Dakota. It was in force for 42 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2009, 8:03 AM CDT (13:03 UTC)
- Expired
- Jul 9, 2009, 8:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties Dakota County, NE, Dixon County, NE, Union County, SD
The radar
The Sioux Falls radar (KFSD), 111 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 8:10 AM CDT | TSTM WND DMG | Newcastle, NE | TREES DOWNED AND DAMAGED. |
| Jul 9, 8:10 AM CDT | TSTM WND GST 70 | Nw Martinsburg, NE | 70+ MPH WIND GUSTS DESTROYED FARM BUILDING |
| Jul 9, 8:10 AM CDT | HAIL 1.75 | 2 Nw Martinsburg, NE | SAME SITE AS THE DESTOYED FARM BUILDING. |
| Jul 9, 8:10 AM CDT | HAIL 1.75 | 2 Nw Martinsburg, NE | |
| Jul 9, 8:10 AM CDT | HAIL 1.75 | Newcastle, NE | |
| Jul 9, 8:22 AM CDT | HAIL 2.5 | 2 Ene Martinsburg, NE | SPOTTER REPORTS HAIL SMASHED HIS WINDSHIELD |
| Jul 9, 8:35 AM CDT | HAIL 1 | 6 Nw Hubbard, NE | |
| Jul 9, 8:41 AM CDT | TSTM WND GST 60 | 1 Nw North Sioux City, SD | ESTIMATED 60 MPH WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 3:41 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 1.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 091303
SVRFSD
NEC043-051-SDC127-091345-
/O.NEW.KFSD.SV.W.0135.090709T1303Z-090709T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
803 AM CDT THU JUL 9 2009
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAKOTA COUNTY IN NORTHEAST NEBRASKA
DIXON COUNTY IN NORTHEAST NEBRASKA
SOUTHERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA
* UNTIL 845 AM CDT
* AT 803 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 4 MILES SOUTHWEST OF NEWCASTLE...OR 11 MILES WEST OF
PONCA...AND WAS MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DIXON...ELK POINT AROUND 815 AM CDT...
MARTINSBURG...PONCA STATE PARK AROUND 820 AM CDT...
PONCA...ALLEN AROUND 825 AM CDT...
JEFFERSON AROUND 830 AM CDT...
JEFFERSON AROUND 835 AM CDT...
HUBBARD...NORTH SIOUX CITY AROUND 845 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
&&
LAT...LON 4243 9703 4268 9703 4273 9697 4273 9689
4271 9682 4284 9680 4283 9660 4278 9664
4271 9664 4267 9656 4258 9649 4251 9649
4245 9639 4239 9641 4227 9655 4227 9667
TIME...MOT...LOC 1304Z 310DEG 25KT 4260 9692
$$
BT5 follow-up statements
000
WWUS53 KFSD 091312
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
812 AM CDT THU JUL 9 2009
NEC043-051-SDC127-091345-
/O.CON.KFSD.SV.W.0135.000000T0000Z-090709T1345Z/
DAKOTA NE-DIXON NE-UNION SD-
812 AM CDT THU JUL 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHERN UNION...DIXON AND DAKOTA COUNTIES...
AT 809 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
TENNISBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR NEWCASTLE...OR 9 MILES WEST OF PONCA...MOVING
SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MARTINSBURG AROUND 820 AM CDT...
PONCA AROUND 825 AM CDT...
WATERBURY AROUND 830 AM CDT...
HUBBARD AND JACKSON AROUND 845 AM CDT...
AT 810 AM...GOLFBALL SIZED HAIL WAS REPORTED 2 MILES NORTHWEST OF
MARTINSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND
SOUTHEAST SOUTH DAKOTA.
&&
LAT...LON 4243 9703 4268 9703 4273 9697 4273 9689
4271 9682 4284 9680 4283 9660 4278 9664
4271 9664 4267 9656 4258 9649 4251 9649
4245 9639 4239 9641 4227 9655 4227 9667
TIME...MOT...LOC 1311Z 310DEG 25KT 4257 9687
$$
BT000
WWUS53 KFSD 091319
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
819 AM CDT THU JUL 9 2009
NEC043-051-SDC127-091345-
/O.CON.KFSD.SV.W.0135.000000T0000Z-090709T1345Z/
DAKOTA NE-DIXON NE-UNION SD-
819 AM CDT THU JUL 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHERN UNION...DIXON AND DAKOTA COUNTIES...
AT 818 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARTINSBURG...OR 6
MILES WEST OF PONCA...MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PONCA AROUND 825 AM CDT...
WATERBURY AROUND 835 AM CDT...
HUBBARD AND JACKSON AROUND 845 AM CDT...
AT 810 AM...A TRAINED WEATHER SPOTTER REPORTED GOLFBALL SIZED HAIL
AND TREE BRANCHES DOWN IN NEW CASTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND
SOUTHEAST SOUTH DAKOTA.
&&
LAT...LON 4243 9703 4268 9703 4273 9697 4273 9689
4271 9682 4284 9680 4283 9660 4278 9664
4271 9664 4267 9656 4258 9649 4251 9649
4245 9639 4239 9641 4227 9655 4227 9667
TIME...MOT...LOC 1318Z 310DEG 25KT 4254 9682
$$
BT000
WWUS53 KFSD 091333
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
833 AM CDT THU JUL 9 2009
NEC043-051-SDC127-091345-
/O.CON.KFSD.SV.W.0135.000000T0000Z-090709T1345Z/
DAKOTA NE-DIXON NE-UNION SD-
833 AM CDT THU JUL 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHERN UNION...DIXON AND DAKOTA COUNTIES...
AT 832 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WATERBURY...OR 6 MILES
SOUTH OF PONCA...MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HUBBARD AND JACKSON AROUND 845 AM CDT...
AT 822 AM...A TRAINED WEATHER SPOTTER REPORTED TENNISBALL SIZED HAIL
NEAR MARTINSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. THIS IS AN
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND
SOUTHEAST SOUTH DAKOTA.
&&
LAT...LON 4243 9703 4268 9703 4273 9697 4273 9689
4271 9682 4284 9680 4283 9660 4278 9664
4271 9664 4267 9656 4258 9649 4251 9649
4245 9639 4239 9641 4227 9655 4227 9667
TIME...MOT...LOC 1332Z 310DEG 25KT 4247 9672
$$
BT000
WWUS53 KFSD 091336
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
836 AM CDT THU JUL 9 2009
NEC043-051-SDC127-091345-
/O.CON.KFSD.SV.W.0135.000000T0000Z-090709T1345Z/
DAKOTA NE-DIXON NE-UNION SD-
836 AM CDT THU JUL 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHERN UNION...DIXON AND DAKOTA COUNTIES...
AT 834 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING TWO INCH HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WATERBURY...OR 7 MILES
SOUTH OF PONCA...MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HUBBARD AND JACKSON AROUND 845 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. THIS IS AN
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND
SOUTHEAST SOUTH DAKOTA.
&&
LAT...LON 4243 9703 4261 9702 4267 9694 4269 9688
4267 9656 4258 9649 4257 9651 4256 9649
4251 9649 4245 9639 4239 9642 4227 9655
4227 9667
TIME...MOT...LOC 1336Z 310DEG 25KT 4246 9669
$$
BT000
WWUS53 KFSD 091349
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
849 AM CDT THU JUL 9 2009
NEC043-051-SDC127-091359-
/O.EXP.KFSD.SV.W.0135.000000T0000Z-090709T1345Z/
DAKOTA NE-DIXON NE-UNION SD-
849 AM CDT THU JUL 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN UNION...DIXON AND
DAKOTA COUNTIES EXPIRES AT 845 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
DAKOTA...SOUTHERN DIXON...WESTERN WOODBURY AND SOUTHEASTERN UNION
COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND
SOUTHEAST SOUTH DAKOTA.
LAT...LON 4243 9703 4261 9702 4267 9694 4269 9688
4267 9656 4258 9649 4257 9651 4256 9649
4251 9649 4245 9639 4239 9642 4227 9655
4227 9667
TIME...MOT...LOC 1336Z 310DEG 25KT 4246 9669
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:15 AM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jul 9, 3:15 AM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 315 AM CDT THU JUL 9 2009 .DISCUSSION... THUNDERSTORMS TO CONTINUE TO PUSH ACROSS THE AREA EARLY THIS MORNING. THUNDERSTORMS CURRENTLY ALONG I29 ASSOCIATED WITH AN ELEVATED WARM FRONT ARE MOVING INTO SLIGHTLY MORE STABLE AIR...SUCH THAT A GENERAL WEAKENING WILL CONTINUE. SEVERE THREAT WITH THESE STORMS IS MINIMAL. BETTER CHANCE FOR SEVERE THUNDERSTORMS WITH THOSE THAT ARE CURRENTLY TIED TO THE COLD FRONT IN CENTRAL SD. IF STORMS BECOME REMOVED FROM THE BNDRY...SEVERE THREAT WILL DIMINISH SIGNIFICANTLY...OTHERWISE 60 MPH WINDS AND QUARTER SIZE HAIL ARE LIKELY INTO THE JAMES VALLEY. ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. SFC FRONT TO CHECK UP ACROSS SE SD THIS MORNING AND REMAIN NEARLY STATIONARY THIS AFTERNOON. PROVIDED STORMS DO NOT BACK BUILD DOWN THE FRONT THROUGHOUT THE DAY...AND STRATUS CLEARS SOME IN THE AFTERNOON...THUNDERSTORMS SHOULD POP NEAR THE SFC BNDRY LATE IN THE DAY. MAIN CHANCES FOR THUNDERSTORMS WILL BE ALONG AND E OF A LINE FROM BROOKINGS TO YANKTON. INITIAL DEVELOPMENT OF CONVECTION POINTS TO DISCRETE SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND TORNADOES. ML CAPES OF AROUND 2500 J/KG AND 0-6 KM SHEAR OF 50KTS SUPPORTS ROTATING UPDRAFTS...AND IS THERE IS ENOUGH LOW LEVEL SHEAR...ESPECIALLY NEAR THE BNDRY THAT TORNADOES ARE A POSSIBILITY. WILL ALSO HAVE TO WATCH THE POTENTIAL FOR FLOODING...MAINLY OVER FAR SE SD AND NW IA...WHERE RECENT RAINS HAVE SATURATED THE SOIL. THIS IS ALSO THE MOST FAVORABLE AREA FOR HEAVY RAINS THIS EVENING WITH PRECIPITABLE WATER 1.5-2 INCHES. PLUS COULD SEE CONTINUED REDEVELOPMENT OF THUNDERSTORMS ALONG THE 850 THERMAL GRADIENT LATE INTO THE EVENING...AND POTENTIALLY THROUGH THE NIGHT. NO FLASH FLOOD WATCH TO BE ISSUED AT THIS TIME...BUT MAY BE SOMETHING FOR LATER SHIFTS TO CONSIDER. INCREASED POPS FOR LATE THU TONIGHT INTO FRI AS THERE COULD BE ANOTHER ROUND OF THUNDERSTORMS DEVELOP ALONG THE MIDLEVEL BNDRY AS TROPICAL ENERGY RIDES OVER THE BNDRY. MAIN CHANCES APPEAR TO BE ALONG AND SOUTH OF I90. CHANCES FOR PRECIPITATION SHOULD END FROM W TO E FRI INTO FRI EVENING AS HIGH PRESSURE BUILDS INTO THE AREA AND A COLD FRONT DRIVES S INTO SRN NE AND IA. DRY THROUGH THE && .AVIATION... SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA EARLY THIS MORNING...BUT COVERAGE TO DECREASE AND MAINLY BE CONFINED TO SW MN LATER THIS MORNING. A COLD FRONT OVER CNTRL SD EARLY THIS MORNING TO BECOME STATIONARY OVER ERN SD LATE THIS MORNING. MORE THUNDERSTORMS MAY DEVELOP ALONG THE STATIONARY FRONT THIS AFTERNOON...AND MOVE INTO NW THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. && 97
Hazardous weather outlook, Jul 9, 4:20 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 420 AM CDT THU JUL 09 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 420 AM CDT THU JUL 09 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... AFTER MORNING THUNDERSTORMS...SOME OF WHICH MAY PRODUCE QUARTER SIZED HAIL AND 60 MPH WINDS...ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP LATE THIS AFTERNOON ALONG A FRONTAL BOUNDARY STRETCHED ACROSS SOUTHEAST SOUTH DAKOTA. THE MAIN CHANCE FOR THUNDERSTORMS WILL BE ALONG AND EAST OF A LINE FROM BROOKINGS TO YANKTON. SOME OF THESE THUNDERSTORMS MAY BE SEVERE PRODUCING HAIL TO THE SIZE OF GOLF BALLS...70 MPH WINDS...AND POSSIBLY TORNADOES. STORMS ARE EXPECTED TO MOVE INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA IN THE EVENING. FLOODING... THUNDERSTORMS WHICH ARE EXPECTED TO MOVE ACROSS THE AREA THIS EVENING...WILL PRODUCE HEAVY RAIN...AND MAY PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY IN LOCATIONS WHICH RECEIVED HEAVY RAINS THE LAST FEW DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY ACROSS MUCH OF THE AREA...ALTHOUGH THE BEST CHANCE WILL BE ALONG AND SOUTH OF INTERSTATE 90. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...HOWEVER LOCALLY HEAVY RAIN AND SMALL HAIL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 97
In the hours before
Local storm report, Jul 9, 7:35 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
735 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HAIL 3 SW MECKLING 42.81N 97.11W
07/09/2009 E1.00 INCH CLAY SD TRAINED SPOTTER
0730 AM HAIL 2 SW MECKLING 42.82N 97.10W
07/09/2009 M1.25 INCH CLAY SD EMERGENCY MNGR
&&
DMORINLocal storm report, Jul 9, 7:40 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
740 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM HAIL 2 S GAYVILLE 42.86N 97.17W
07/09/2009 M1.00 INCH YANKTON SD EMERGENCY MNGR
0731 AM HAIL GAYVILLE 42.89N 97.17W
07/09/2009 E1.75 INCH YANKTON SD BROADCAST MEDIA
RELAYED BY WNAX
0734 AM HAIL MECKLING 42.84N 97.07W
07/09/2009 E1.00 INCH CLAY SD TRAINED SPOTTER
COVERING HIGHWAY 50 NEAR MECKLING
0738 AM HAIL 2 S MECKLING 42.81N 97.07W
07/09/2009 M1.00 INCH CLAY SD EMERGENCY MNGR
&&
DMORINLocal storm report, Jul 9, 7:41 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
741 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM HAIL 3 E MECKLING 42.84N 97.01W
07/09/2009 E1.00 INCH CLAY SD TRAINED SPOTTER
&&
DMORINLocal storm report, Jul 9, 7:42 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
742 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HAIL 2 NNW DOLTON 43.51N 97.39W
07/09/2009 E0.88 INCH MCCOOK SD TRAINED SPOTTER
VARIETY OF HAIL SIZES, BUT BIGGEST WAS NICKEL SIZED. LOTS
OF THUNDER, LIGHTNING, AND WINDS UP TO 45 MPH. PLENTY OF
LEAVES STRIPPED FROM TREES, BUT NO BRANCHES DOWN. QUICK
HEAVY RAIN.
0249 AM HAIL 8 NE GREGORY 43.29N 99.30W
07/09/2009 E0.88 INCH GREGORY SD TRAINED SPOTTER
0.50 INCH OF RAIN IN LESS THAN A HALF HOUR, WINDS UP TO
40 MPH, AND NICKEL SIZED HAIL. NOT TOO BAD OF A STORM,
BUT IT HAD A VERY TALL TOP.
0448 AM TSTM WND GST MOUNT VERNON 43.71N 98.26W
07/09/2009 E60.00 MPH DAVISON SD TRAINED SPOTTER
0451 AM HAIL 6 WSW LETCHER 43.87N 98.26W
07/09/2009 E1.00 INCH SANBORN SD TRAINED SPOTTER
0451 AM HAIL MOUNT VERNON 43.71N 98.26W
07/09/2009 E1.75 INCH DAVISON SD TRAINED SPOTTER
0502 AM TSTM WND GST MITCHELL 43.73N 98.03W
07/09/2009 E75.00 MPH DAVISON SD ASOS
0504 AM HAIL MOUNT VERNON 43.71N 98.26W
07/09/2009 E2.50 INCH DAVISON SD TRAINED SPOTTER
0515 AM TSTM WND GST MITCHELL 43.73N 98.03W
07/09/2009 E60.00 MPH DAVISON SD TRAINED SPOTTER
0515 AM HAIL MITCHELL 43.73N 98.03W
07/09/2009 E1.00 INCH DAVISON SD TRAINED SPOTTER
0530 AM HAIL MITCHELL 43.73N 98.03W
07/09/2009 E1.75 INCH DAVISON SD TRAINED SPOTTER
0530 AM TSTM WND GST MITCHELL 43.73N 98.03W
07/09/2009 E70.00 MPH DAVISON SD TRAINED SPOTTER
0546 AM HAIL PARKSTON 43.39N 97.99W
07/09/2009 E1.00 INCH HUTCHINSON SD TRAINED SPOTTER
0553 AM HAIL PARKSTON 43.39N 97.99W
07/09/2009 E0.88 INCH HUTCHINSON SD TRAINED SPOTTER
0555 AM TSTM WND DMG PARKSTON 43.39N 97.99W
07/09/2009 HUTCHINSON SD LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN UP TO 2 FEET IN DIAMETER
0555 AM HAIL PARKSTON 43.39N 97.99W
07/09/2009 E1.00 INCH HUTCHINSON SD LAW ENFORCEMENT
0607 AM HAIL NE TRIPP 43.23N 97.96W
07/09/2009 E0.75 INCH HUTCHINSON SD TRAINED SPOTTER
0610 AM TSTM WND GST 2 NW SCOTLAND 43.17N 97.75W
07/09/2009 E90.00 MPH BON HOMME SD TRAINED SPOTTER
70 TO 90 MPH WIND GUST TOOK OUT 40 FOOT LONG QUANSET
BUILDING. LARGE TREE IN YARD STRIPPED OF LEAVES.
0610 AM HAIL 2 NW SCOTLAND 43.17N 97.75W
07/09/2009 E1.00 INCH BON HOMME SD TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL. TREES STRIPPED OF LEAVES.
0632 AM HAIL SCOTLAND 43.15N 97.72W
07/09/2009 E1.00 INCH BON HOMME SD TRAINED SPOTTER
1 INCH HAIL IN ADDTION TO VERY HEAVY RAIN
0639 AM HAIL 3 W LESTERVILLE 43.04N 97.65W
07/09/2009 E1.00 INCH BON HOMME SD EMERGENCY MNGR
0643 AM TSTM WND GST TABOR 42.95N 97.66W
07/09/2009 E55.00 MPH BON HOMME SD AMATEUR RADIO
50 TO 55 MPH WINDS WITH VERY HEAVY RAIN
0649 AM HAIL LESTERVILLE 43.04N 97.59W
07/09/2009 E1.00 INCH YANKTON SD EMERGENCY MNGR
0649 AM TSTM WND GST LESTERVILLE 43.04N 97.59W
07/09/2009 E70.00 MPH YANKTON SD EMERGENCY MNGR
60 TO 70 MPH WIND. DOWNED TREES AND LOTS OF TREE DAMAGE
0650 AM HAIL 3 NE TABOR 42.98N 97.62W
07/09/2009 E0.88 INCH YANKTON SD TRAINED SPOTTER
0700 AM HAIL 1 S UTICA 42.97N 97.50W
07/09/2009 E1.75 INCH YANKTON SD TRAINED SPOTTER
40 TO 50 MPH WINDS
0705 AM HAIL 3 NE TABOR 42.98N 97.62W
07/09/2009 E0.88 INCH YANKTON SD TRAINED SPOTTER
0708 AM HAIL YANKTON 42.89N 97.39W
07/09/2009 E1.00 INCH YANKTON SD TRAINED SPOTTER
EAST SIDE OF CITY
0709 AM HAIL YANKTON 42.89N 97.39W
07/09/2009 M1.75 INCH YANKTON SD EMERGENCY MNGR
IN THE CITY OF YANKTON
0709 AM TSTM WND GST YANKTON 42.89N 97.39W
07/09/2009 E60.00 MPH YANKTON SD EMERGENCY MNGR
60 MPH WINDS ON NW SIDE OF CITY
0720 AM HAIL 5 NE YANKTON 42.94N 97.32W
07/09/2009 E1.00 INCH YANKTON SD TRAINED SPOTTER
0722 AM HAIL 2 S GAYVILLE 42.86N 97.17W
07/09/2009 M1.00 INCH YANKTON SD EMERGENCY MNGR
0722 AM HAIL 2 S GAYVILLE 42.86N 97.17W
07/09/2009 E1.00 INCH YANKTON SD EMERGENCY MNGR
0723 AM HAIL 1 S GAYVILLE 42.87N 97.17W
07/09/2009 E2.50 INCH YANKTON SD TRAINED SPOTTER
0730 AM HAIL 2 SW MECKLING 42.82N 97.10W
07/09/2009 M1.25 INCH CLAY SD EMERGENCY MNGR
0730 AM HAIL 3 SW MECKLING 42.81N 97.11W
07/09/2009 E1.00 INCH CLAY SD TRAINED SPOTTER
0731 AM HAIL GAYVILLE 42.89N 97.17W
07/09/2009 E1.75 INCH YANKTON SD BROADCAST MEDIA
RELAYED BY WNAX
0732 AM HAIL 3 E MECKLING 42.84N 97.01W
07/09/2009 E1.00 INCH CLAY SD TRAINED SPOTTER
0734 AM HAIL MECKLING 42.84N 97.07W
07/09/2009 E1.00 INCH CLAY SD TRAINED SPOTTER
COVERING HIGHWAY 50 NEAR MECKLING
0738 AM HAIL 2 S MECKLING 42.81N 97.07W
07/09/2009 M1.00 INCH CLAY SD EMERGENCY MNGR
&&
DMORINLocal storm report, Jul 9, 7:52 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
752 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL YANKTON 42.89N 97.39W
07/09/2009 E1.75 INCH YANKTON SD BROADCAST MEDIA
RELAYED BY MEDIA...GOLF BALL AND LARGER HAIL SHATTERED
WINDOWS AND DOWNED TREE BRANCHES IN THE CITY. EVENT WAS
BETWEEN 0648 AND 0710 HOURS
&&
DMORINLocal storm report, Jul 9, 8:03 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
803 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM HAIL N MASKELL 42.69N 96.98W
07/09/2009 E1.25 INCH DIXON NE PUBLIC
QUARTER TO HALF DOLLAR SIZE HAIL STRIPPING LEAVES FROM
TREES.
&&
DMORINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:32 AM CDT | Severe Thunderstorm Warning | FSD | Dixon | 43 min |
| Jul 9, 8:29 AM CDT | Severe Thunderstorm Warning | FSD | Dakota, Dixon | 61 min |
| Jul 9, 12:07 PM CDT | Flash Flood Watch | FSD | Dakota, Dixon | 21 hr |
| Jul 9, 2:28 PM CDT | Flash Flood Warning | FSD | Dixon | 93 min |
| Jul 8, 10:47 PM CDT | Severe Thunderstorm Warning | FSD | Brule | 43 min |
| Jul 9, 1:37 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, McCook | 38 min |
| Jul 9, 2:12 AM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, McCook, Minnehaha, Turner | 48 min |
| Jul 9, 2:46 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 33 min |
| Jul 9, 3:10 AM CDT | Severe Thunderstorm Warning | FSD | Beadle | 65 min |
| Jul 9, 3:52 AM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 38 min |
| Jul 9, 4:13 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Jerauld | 32 min |
| Jul 9, 4:29 AM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 31 min |
| Jul 9, 4:35 AM CDT | Severe Thunderstorm Warning | FSD | Aurora | 40 min |
| Jul 9, 4:45 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Hanson, Sanborn | 45 min |
| Jul 9, 5:02 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, Miner, Sanborn | 43 min |
| Jul 9, 5:10 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Charles Mix, Douglas, Hutchinson | 35 min |
| Jul 9, 5:22 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Hutchinson, Lake, McCook, Miner | 38 min |
| Jul 9, 5:26 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson | 34 min |
| Jul 9, 5:43 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Douglas, Hutchinson, Yankton | 47 min |
| Jul 9, 5:55 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Hanson, Hutchinson, Lincoln, McCook, Minnehaha and 2 more | 34 min |
| Jul 9, 6:23 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Hutchinson, Yankton | 52 min |
| Jul 9, 7:12 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 33 min |
| Jul 9, 7:25 AM CDT | Severe Thunderstorm Warning | FSD | Clay | 35 min |
| Jul 9, 10:50 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Union | 25 min |
| Jul 9, 11:14 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 31 min |
| Jul 9, 2:02 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 28 min |
| Jul 9, 2:28 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union, Yankton | 32 min |
| Jul 9, 2:48 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 27 min |
| Jul 9, 3:15 PM CDT | Severe Thunderstorm Warning | FSD | Union | 30 min |
| Jul 9, 3:24 PM CDT | Flash Flood Warning | FSD | Union | 85 min |
| Jul 9, 6:48 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Severe Thunderstorm Warnings in South Dakota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.